Alert archive / Ohio / Small Craft Advisories in 2012
Small Craft Advisory 31, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 5, 2012, 9:40 AM EDT. It took effect at Apr 5, 2012, 4:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 9:40 AM EDT (13:40 UTC)
- In effect from
- Apr 5, 2012, 4:00 PM EDT
- Expired
- Apr 6, 2012, 9:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
110 WHUS71 KCLE 051340 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 940 AM EDT THU APR 5 2012 LEZ142>148-052145- /O.NEW.KCLE.SC.Y.0031.120405T2000Z-120406T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 940 AM EDT THU APR 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT FRIDAY. * WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL CAUSE NEARSHORE WAVES TO BUILD TO 3 TO 5 FEET THIS AFTERNOON. CONDITIONS WILL CONTINUE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
4 follow-up statements
481 WHUS71 KCLE 051912 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EDT THU APR 5 2012 LEZ142>148-060315- /O.CON.KCLE.SC.Y.0031.120405T2000Z-120406T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 312 PM EDT THU APR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY. * WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET WILL CONTINUE THIS EVENING AND OVERNIGHT. CONDITIONS WILL DIMINISH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
333 WHUS71 KCLE 060114 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 914 PM EDT THU APR 5 2012 LEZ142>148-060915- /O.CON.KCLE.SC.Y.0031.000000T0000Z-120406T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 914 PM EDT THU APR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY. * WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET WILL CONTINUE OVERNIGHT. CONDITIONS WILL DIMINISH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
017 WHUS71 KCLE 060816 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 416 AM EDT FRI APR 6 2012 LEZ142>148-061400- /O.CON.KCLE.SC.Y.0031.000000T0000Z-120406T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 416 AM EDT FRI APR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS AND WAVES: NORTHEAST WINDS OF 15 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET WILL DECREASE THROUGH THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
210 WHUS71 KCLE 061300 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 900 AM EDT FRI APR 6 2012 LEZ142>148-061400- /O.CAN.KCLE.SC.Y.0031.000000T0000Z-120406T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 900 AM EDT FRI APR 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 9:08 AM EDT, 32 minutes earlier.
Area forecast discussion, Apr 5, 9:08 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
908 AM EDT THU APR 5 2012
.SYNOPSIS...
A LARGE AREA OF HIGH PRESSURE FROM CENTRAL CANADA WILL MOVE TO THE
GREAT LAKES BY SATURDAY AND THEN OFF THE EAST COAST ON SUNDAY. A
COLD FRONT FROM THE PLAINS STATES WILL CROSS THE AREA ON EASTER
SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH CLOUDS FROM THE SOUTHERN SYSTEM IS AFFECTING THE REGION AND
SOME LAKE EFFECT CLOUDS ARE DEVELOPING OVER NORTHWEST PA AND
PLENTY OF LOW CLOUDS ARE MOVING IN FROM MICHIGAN...SOUTHERN
ONTARIO AND NEW YORK. SOME OF THOSE CLOUDS MAY DECREASE...PARTLY
CLOUDY SHOULD HANDLE. MADE SOME MINOR ADJUSTMENTS TO THE HIGHS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
WE HAVE A FREEZE WATCH IN EFFECT FOR TONIGHT. WE WILL LIKELY NOT
SEE TEMPERATURES CRASH AS LOW AS THEY COULD SINCE THE NORTHEAST
BREEZE WILL NOT TOTALLY DIE OFF AND SOME LAKE EFFECT/UPPER TROUGH
STRATOCUMULUS MAY LINGER AS WELL AS SOME HIGH CLOUDS. NONETHELESS WE
WE WILL GET TO FREEZING OR SEVERAL DEGREES BELOW FOR SEVERAL
HOURS INLAND FROM LAKE ERIE. DEWPOINTS WILL BE WELL DOWN IN THE
20S AND WET BULB TEMPERATURES WILL BE CORRESPONDINGLY LOW. ALL
THINGS CONSIDERED I THINK WE WILL HAVE TO ISSUE THE FREEZE WARNING
FOR TONIGHT ALTHOUGH AREAS IN TOWN AND AREAS EXPOSED TO THE WIND
AND LAKE ERIE MAY SNEAK THROUGH THE NIGHT WITH MINIMAL PROBLEMS.
IT WILL NOT BE ANY BETTER TOMORROW NIGHT (FRIDAY NIGHT). THE
AIRMASS WILL START TO MODIFY BUT THERE IS A BETTER CHANCE THE WIND
WILL BECOME LIGHT RESULTING IN BETTER RADIATIONAL COOLING. WILL
NOT ISSUE ANY WATCH/WARNING FOR NOW SINCE WE ALREADY HAVE MULTIPLE
HEADLINES OUT.
IT WILL TAKE UNTIL LATE SATURDAY FOR THE RETURN SOUTH FLOW TO
DEVELOP AS THE RIDGE FINALLY MOVES EAST OF THE AREA. AFTERNOON
HIGHS WILL FINALLY RECOVER TO SEASONABLE LEVELS ON SATURDAY WITH
TEMPS RISING THROUGH THE 50S TO NEAR 60 (EXCEPT ALONG THE LAKE
ERIE LAKESHORE) ON SATURDAY.
A WEAKENING COLD FRONT WILL SLIDE ACROSS THE AREA ON SUNDAY...
ALMOST AN OCCLUDED FRONT. THERE IS SOME HINT ON ALL THE MODELS THAT
THE WEAKENING FRONT WILL DRAW IN SOME GULF MOISTURE BY SUNDAY
AFTERNOON SO WE MAY SEE THE SHOWERS REDEVELOP SOMEWHAT ON SUNDAY
AFTERNOON ACROSS NE OH/NW PA... BUT A LOT OF FOLKS WILL SEE LITTLE
MORE THAN A COUPLE OF PASSING SHOWERS AND INCREASED CLOUDS ON
SUNDAY. IT WILL BE RELATIVELY WARM ON EASTER SUNDAY...AT LEAST 60 OR
IN THE 60S...EXCEPT DURING THE SHOWERS.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
REMNANT UPPER LEVEL LOW WILL SLIDE SOUTHEAST ACROSS OHIO ON
MONDAY...ESTABLISHING A TROUGH OVER THE EASTERN UNITED STATES FOR
THE EXTENDED PORTION OF THE FORECAST. HAVE LOWERED HIGH TEMPERATURES
DURING THE MONDAY-WEDNESDAY TIME FRAME A FEW MORE DEGREES WITH BOTH
THE GFS AND ECMWF SHOWING HIGHS STRUGGLING TO REACH 50 DEGREES. THE
00Z GFS IS EVEN COLDER WITH A POCKET OF -7C AIR AT 850MB OVER THE
REGION BY WEDNESDAY AND TEMPERATURES MAY NEED TO BE LOWERED MORE IF
THE COOLER TRENDS CONTINUE. ALTHOUGH THERE IS SOME UNCERTAINTY IN
TIMING AT THIS POINT...WE SHOULD SEE AT LEAST SCATTERED SHOWERS AS
THE UPPER LEVEL COLD POOL(500MB TEMPS NEAR -30C) PASSES OVERHEAD AND
HAVE RAISED CHANCES OF SHOWERS ON MONDAY.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
WINDS WILL REMAIN OUT OF THE NORTHEAST TODAY WITH GUSTS OF 15 TO
20 KNOTS DEVELOPING THIS AFTERNOON. SATELLITE IMAGERY SHOWS AN
AREA OF MVFR/VFR STRATUS PUSHING SOUTH OUT OF CANADA. MODELS
GENERALLY SHOW THIS AREA OF CLOUDS TRYING TO SCATTER OUT AS IT
APPROACHES NORTHEAST OHIO BUT CLOUDS HAVE EXPANDED UPSTREAM OVER
LAKE HURON AS THE COOLER AIR MOVES OVER THE LAKE. EXPECT A SIMILAR
TREND ACROSS LAKE ERIE AND HAVE INCLUDED A TEMPO FOR BKN CLOUDS AT
3500 FEET AT TOL/CLE/YNG/ERI FROM 15-19Z. AFTER THIS TIME EXPECT
CLOUDS TO SCATTER OUT AND LIFT.
STRONG HIGH PRESSURE WILL BUILD SOUTH OUT OF CANADA THIS EVENING
WITH NORTHEAST WINDS DECREASING TO 7 KNOTS OR LESS. WE WILL NEED TO
KEEP AN EYE OUT FOR PATCHY STRATUS TO DEVELOP OFF OF LAKE ERIE
AS INVERSION HEIGHTS LOWER TONIGHT.
.OUTLOOK...VFR THROUGH SAT THEN AREAS OF NON VFR POSSIBLE SUN AND
MON.
&&
.MARINE...
NORTHEAST WINDS WILL GENERALLY BE IN THE 10-15 KNOT RANGE TODAY AS
LAKE ERIE REMAINS BETWEEN HIGH PRESSURE OVER THE UPPER GREAT LAKES
AND A WEAK AREA OF LOW PRESSURE OVER THE MID-MISSISSIPPI VALLEY.
CONDITIONS WILL BECOME SLIGHTLY MORE UNSTABLE OVER THE LAKE TODAY AS
COOLER AIR HAS SETTLED SOUTH OUT OF CANADA OVERNIGHT. WAVES MAY
APPROACH SMALL CRAFT ADVISORY CONDITIONS FOR A BRIEF WINDOW TONIGHT
IF THE GRADIENT REMAINS TIGHT ENOUGH BUT WILL LET DAY SHIFT
RE-EVALUATE NORTHERLY WINDS AGAIN THIS AFTERNOON. THE SURFACE HIGH
WILL THEN BUILD SOUTH OUT OF CANADA BRINGING LIGHT WIND AND WAVE
CONDITIONS TO THE CENTRAL GREAT LAKES FOR FRIDAY AND SATURDAY.
THE NEXT COLD FRONT IS EXPECTED TO MOVE EAST ACROSS THE REGION LATE
SUNDAY BRINGING UNSETTLED CONDITIONS TO LAKE ERIE FOR THE EARLY PART
OF NEXT WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KIELTYKA
SHORT TERM...KOSARIK
LONG TERM...KEC
AVIATION...KEC
MARINE...KECHazardous weather outlook, Apr 5, 9:05 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 905 AM EDT THU APR 5 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-061315- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 905 AM EDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FROST AND FREEZE CONDITIONS ARE LIKELY AGAIN FRIDAY NIGHT WITH LOW TEMPERATURES GENERALLY BETWEEN 25 AND 30. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-061315- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 905 AM EDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:20 AM EDT | Freeze Warning | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 29 hr |
| Apr 5, 3:26 PM EDT | Freeze Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 15 hr |
Nearby
Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.